advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Carrollton, Ohio, USA:

My eight year old niece has type 1 diabetes since she was four. She takes five insulin injections everyday, Lantus and Humalog. I am concerned because every time she gets sick, even with a common cold, her blood sugar levels bottom out regardless of the amount of sugar she is given. Her parents also have to lower the amount of insulin that they give her because that makes the problem worse. My mother-in-law, the child's grandmother, thinks that she is still in her honeymoon period although she went through that shortly after she was diagnosed. Is it possible that she is still going through a honeymoon period or could it be something else?

Answer:

Your niece should follow-up with her diabetes physician to review those problematic blood sugars. The diabetes team that is taking care of her can suggest changes to her insulin dosing, if needed, to best meet her needs.

MSB

DTQ-20061205145159
Original posting 6 Dec 2006
Posted to Honeymoon and Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:10
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.